On equivariant asymptotic dimension

  • Damian Sawicki

    Institute of Mathematics, Polish Academy of Sciences, Warsaw, Poland


The work discusses equivariant asymptotic dimension (also known as "wide equivariant covers", "--amenability" or "amenability dimension" and "-BLR condition") and its generalisation, transfer reducibility, which are versions of asymptotic dimension invented for the proofs of the Farrell–Jones and Borel conjectures.

We prove that groups of null equivariant asymptotic dimension are exactly virtually cyclic groups. We show that a covering of the boundary always extends to a covering of the whole compactification. We provide a number of characterisations of equivariant asymptotic dimension in the general setting of homotopy actions, including equivariant counterparts of classical characterisations of asymptotic dimension. Finally, we strengthen the result of Mole and Rüping about equivariant refinements from finite groups to infinite groups.

Cite this article

Damian Sawicki, On equivariant asymptotic dimension. Groups Geom. Dyn. 11 (2017), no. 3, pp. 977–1002

DOI 10.4171/GGD/419